MAUDE Adverse Event Report: INTEGRA - PRINCETON ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE; N/A

INTEGRA - PRINCETON ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE; N/A
Model Number INS8400
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that (b)(6) 2022, patient was implanted with external derivation system and embolization - accudrain without the anti-reflux valve (ins8400) was used.On (b)(6) 2022, during change of the dressing, the nurse observed that the drainage system and ventricular drain/tap were not yet connected, leading to csf leakage in the patient's bed.Brain scan was realized in emergency indicating hydrocephalus and pneumoventriculia within the frontal horn of the right ventricle.The drain (outside) was removed, the orifice was closed by stitch (fixation) under surgical asepsis.New surgery was performed on (b)(6) 2002 to implant new drainage system.Additional information received indicates that the patient is still at the hospital.There was new implantation of drainage system without liquid with no sign of sign of commitment (no life-threatening commitment).Nothing new was uncovered from the medical exam.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Accudrain (ins8400 was not returned for evaluation; therefore, an evaluation of the device could not be performed.The device history record (dhr) of the reported fg lot: (6270120) was reviewed and no anomaly was found during the manufacturing and packaging process that could be related to the reported condition.According to the complaint narrative, it is understood that the catheter disconnected from the evd.There are no details regarding which catheter was used or securement method of the catheter to the evd.Catheter securement instructions are not included in the evd¿s instructions for use (ifu); instead, these should be found in the catheter¿s ifu.Therefore, it is unknown if the catheter¿s ifu provides instructions such as the use ligatures (for example) to secure the catheter to the connector (or if these were used).Also, it is unknown if the detachment occurred between catheter to connector or connector to evd junctions.Besides device securement, there is also the possibility that there could be a defect in the catheter or catheter¿s connector; also, the line could have been inadvertently pulled by the patient, a visitor, or a caretaker (either a relative or hospital personnel).No photos of the disconnection were provided to better understand what could have happened.Therefore, based on the limited information provided, the root cause cannot be determined at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information was requested and received as follows: - reference of the catheter used ? was it an integra catheter? >yes - use of suture or other techniques to secure catheter positioning? >yes - at what level did the disconnection take place? (between the catheter and the luer connector? between the connector components?) > between the catheter and the luer connector.Re-evaluation due to additional information above: accudrain (ins8400 was not returned for evaluation; therefore, an evaluation of the device could not be performed.The device history record (dhr) of the reported fg lot (6270120) was reviewed and no anomaly was found during the manufacturing and packaging process that could be related to the reported condition.The way a catheter is connected to the evd is by means of a luer connector that is attached to the male luer lock hub at the end of the patient line.A luer connector is provided with the accudrain to facilitate the catheter connection to the drainage system; however, catheters also include luer connectors for this purpose.The accudrain external csf drainage systems can be used with all the integra ventricular and lumbar catheters.According to additional information provided, the disconnection occurred between the catheter (integra¿s device of unknown catalog number) and the luer connector that is attached to the accudrain¿s patient line.It was also clarified that a non-specified technique was used to secure the catheter to the connector.Assuming that the catheter was properly secured to the luer connector, possible root cause could be related to a defect in the catheter itself or catheter¿s luer connector; however, no sample has been returned to verify possible product malfunction/defect.In addition, another root cause could be related to product/patient handling where the line could have been inadvertently pulled by the patient, a visitor, or a caretaker (either a relative or hospital personnel).No photos of the disconnection or components involved were provided to further evaluate possible root cause.Therefore, based on the limited information available and lack of a sample or photos to evaluate, a definite root cause cannot be determined at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ACCUDRAIN WITHOUT THE ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15920735
Report Number2648988-2022-00027
Device Sequence Number17778057
Product Code JXG
UDI-Device Identifier10381780023876
UDI-Public10381780023876
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberINS8400
Device Catalogue NumberINS8400
Device Lot Number6270120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/06/2022
01/26/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/16/2022
02/10/2023
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexMale